Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 4, 2016, 12:05 PM CDT for Crittenden County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 12:05 PM CDT (17:05 UTC)
- Expired
- Jul 4, 2016, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Crittenden County, KY
The radar
The Paducah radar (KPAH), 72 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
003
WGUS53 KPAH 041705
FFWPAH
KYC055-042000-
/O.NEW.KPAH.FF.W.0033.160704T1705Z-160704T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1205 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CRITTENDEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 300 PM CDT
* AT 1204 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. SPOTTERS HAVE REPORTED A COUPLE OF ROADS UNDERWATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARION AND DYCUSBURG.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3713 8819 3722 8820 3726 8821 3731 8825
3748 8793 3746 8794 3741 8793 3740 8790
3742 8785 3738 8786 3738 8784 3739 8782
3737 8782 3723 8808 3716 8811 3716 8813
$$1 follow-up statement
598
WGUS73 KPAH 041912
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
212 PM CDT MON JUL 4 2016
KYC055-042000-
/O.CON.KPAH.FF.W.0033.000000T0000Z-160704T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN KY-
212 PM CDT MON JUL 4 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CENTRAL CRITTENDEN COUNTY...
AT 208 PM CDT...ALTHOUGH HEAVY RAIN HAS ENDED OVER CRITTENDEN
COUNTY...LAW ENFORCEMENT IS STILL REPORTING A NUMBER OF ROADS WITH
WATER OVER THEM. LIGHT TO MODERATE RAIN IS STILL A POSSIBILITY
THROUGH THE AFTERNOON HOURS BUT SHOULD POSE NO ADDITIONAL FLOODING
THREAT.
TURN AROUND...DON'T DROWN.
LAT...LON 3713 8819 3722 8820 3726 8821 3731 8825
3748 8793 3746 8794 3741 8793 3740 8790
3742 8785 3738 8786 3738 8784 3739 8782
3737 8782 3723 8808 3716 8811 3716 8813
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:08 AM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jul 4, 3:08 AM CDT, 8 hours 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
308 AM CDT MON JUL 4 2016
.SHORT TERM...(Today through Wednesday night)
Issued at 308 AM CDT Mon Jul 4 2016
As of 08Z, one band of showers and thunderstorms is trying to
lift northeast across southern Illinois and west Kentucky, while
an MCS approaches southeast Missouri. The overall eastward motion
of the weak MCS will lead to considerable coverage of showers and
storms early this morning, with heavy rainfall the primary
concern.
The big question is how much redevelopment will occur this
afternoon and evening before the pathetic cool frontal wind shift
arrives. We will have a very soupy airmass in place over the
entire area, as the warm front/outflow boundary is expected to
lift back north of the region this afternoon. There should be some
lift with the mid/upper-level trough expected to move through the
region, but it is a bit messy, and there could be some subsidence
behind this morning's impulse. So, it is not a slam dunk that we
will have more than widely scattered convection this afternoon and
evening.
With precipitable waters in the 2.25-2.5" range, heavy rain will
be a major concern again today. The environment with respect to
severe potential does not look any better than yesterday, and may
actually be worse, so any severe weather should be rather limited.
Given that there have been several swaths of 3+" rains in the last
24 hours, have decided to expand the Flash Flood Watch southward
through all of west Kentucky and most of southern Illinois. Also
have extended it to 00Z this evening.
The precipitation should come to an end with the wind shift this
evening, and most of the area should be dry through Tuesday.
Things get muddled heading into Tuesday night and Wednesday, as
most of the 00Z guidance brings a disturbance eastward through the
region. Will have chance pops focused in the east, but could see
it throughout the area.
Heat indices will once again climb over 100 over southeast
Missouri Tuesday, and over most of the region Wednesday.
.LONG TERM...(Thursday through Sunday)
Issued at 308 AM CDT Mon Jul 4 2016
The pattern should eventually amplify. For us, that means a
transition from the southern extent of westerlies to a more
northwesterly flow aloft. The pattern will be unsettled with daily
convective chances expected. It will be hot and humid Thursday and
Friday, with only slight relief over the weekend as a front is
forecast to backdoor the area from the NE. Some strong storms and
heavy rainfall possible. Stayed with blend guidance for temps.
&&
.AVIATION...
Issued at 1212 AM CDT Mon Jul 4 2016
WFO PAH TAFs will vary from VFR to periodically MVFR/IFR ceilings
and visibilities through 06z Tuesday...as periodic shortwaves move
through the area. The most pessimistic conditions (mainly cigs) will
prevail north of the Ohio River. Given the low probability of
thunderstorms directly over each TAF site, utilized vicinity
thunderstorms with showers to address variability at each location
in time and space. Behind a warm front, southwesterly winds will
take over after sunrise.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through this evening for ILZ075>078-081>083-
085>087-089>091-094.
MO...None.
IN...Flash Flood Watch through this evening for INZ081-082-085>088.
KY...Flash Flood Watch through this evening for KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM...CN
AVIATION...DBHazardous weather outlook, Jul 4, 3:29 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 AM CDT MON JUL 4 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 AM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND THIS EVENING. HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...BUT A FEW STORMS MAY PRODUCE DAMAGING WINDS. A FLASH FLOOD WATCH IS NOW IN EFFECT UNTIL 7 PM FOR AREAS ALONG AND EAST OF A LINE FROM MT VERNON ILLINOIS TO HICKMAN KENTUCKY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR ALL OR A PORTION OF THE REGION FROM TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. AFTERNOON HEAT INDEX VALUES WILL TOP OUT FROM 100 TO 105 OVER SOUTHEAST MISSOURI TUESDAY...AND OVER THE ENTIRE AREA FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Local storm report, Jul 4, 11:33 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1133 AM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD BENTON 36.85N 88.36W
07/04/2016 MARSHALL KY FIRE DEPT/RESCUE
BENTON CREEK DRIVE WASHED OUT WITH ONLY THE CULVERT LEFT.
NUMEROUS HOMES WITH FLOODED GARAGES AND BASEMENTS AS A
RESULT OF HEAVY RAIN SINCE SUNDAY.
1019 AM FLOOD 3 S BENTON 36.81N 88.36W
07/04/2016 MARSHALL KY DEPT OF HIGHWAYS
TOY YORK ROAD CLOSED BETWEEN MAIN STREET AND CHURCH GROVE
RD DUE TO A WASHED OUT BRIDGE. FROM LAST NIGHTS HEAVY
RAIN.
&&
RICKSLocal storm report, Jul 4, 11:39 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1139 AM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN 6 NW POPLAR BLUFF 36.83N 90.48W
07/04/2016 M1.70 INCH BUTLER MO TRAINED SPOTTER
&&
RICKSLocal storm report, Jul 4, 11:42 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1142 AM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN 1 NE NEWBURGH 37.96N 87.39W
07/04/2016 M3.90 INCH WARRICK IN TRAINED SPOTTER
RAINFALL TOTAL SINCE SUNDAY MORNING.
&&
RICKSLocal storm report, Jul 4, 11:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 AM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN EAST PRAIRIE 36.78N 89.38W
07/04/2016 M4.72 INCH MISSISSIPPI MO PUBLIC
RAINFALL TOTAL SINCE SUNDAY MORNING.
&&
RICKSLocal storm report, Jul 4, 11:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1157 AM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 5 NW CADIZ 36.92N 87.89W
07/04/2016 M0.00 INCH TRIGG KY TRAINED SPOTTER
OBSERVER REPORTS 4.5 INCHES STORM TOTAL SO FAR, AT
HURRICANE CREEK ON LAKE BARKLEY.
&&
DPLocal storm report, Jul 4, 12:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1201 PM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 5 NW CADIZ 36.92N 87.89W
07/04/2016 M4.50 INCH TRIGG KY TRAINED SPOTTER
OBSERVER REPORTS 4.5 INCHES STORM TOTAL SO FAR. ON
HURRICANE CREEK, LAKE BARKLEY.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:44 PM CDT | Special Weather Statement | PAH | Marshall | 46 min |
| Jul 3, 8:56 PM CDT | Areal Flood Advisory | PAH | Calloway, Carlisle, Graves, Hickman, Lyon, Marshall and 1 more | 3 hr |
| Jul 3, 9:36 PM CDT | Flash Flood Warning | PAH | Carlisle | 3 hr |
| Jul 3, 11:39 PM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Jul 3, 11:58 PM CDT | Flash Flood Warning | PAH | Carlisle, Graves, Hickman, Marshall | 3 hr |
| Jul 4, 2:21 AM CDT | Areal Flood Warning | PAH | Calloway, Graves, Marshall, Trigg | 3 hr |
| Jul 4, 8:57 AM CDT | Areal Flood Advisory | PAH | Marshall | 2 hr |
| Jul 4, 11:25 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 2 hr |
| Jul 4, 12:09 PM CDT | Flash Flood Warning | PAH | Livingston | 3 hr |
| Jul 4, 12:19 PM CDT | Flash Flood Warning | PAH | Caldwell | 3 hr |
| Jul 4, 1:24 PM CDT | Special Weather Statement | PAH | Christian, Todd | 51 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.